MAUDE Adverse Event Report: PERFUZE LTD MILLIPEDE 088 ACCESS CATHETER; PERCUTANEOUS CATHETER

PERFUZE LTD MILLIPEDE 088 ACCESS CATHETER; PERCUTANEOUS CATHETER
Catalog Number PMA088121US
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Thromboembolism (2654)
Date of Event 07/28/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The devices were discarded after use and therefore not available for return and investigation.There were no device malfunctions noted for the millipede 088 or millipede 070 catheters.Based on the information provided, the exact cause of the events is unknown.The relationship of the millipede catheters to the events could not be established.It is unclear if the events were caused by the millipede catheters, the third-party guidewire or the third-party microcatheter.The manufacturing records for the millipede catheters were reviewed and demonstrated that the product met all the design and manufacturing specifications.The following mfr # were submitted: mfr # 3015701715-2024-00003 for millipede 070,.
 
Event or Problem Description
A patient with a nihss score of 17 and baseline mtici score of 0 was treated for a left middle cerebral artery occlusion.A third party 8f sheath was used for access.The millipede 088 catheter was navigated over a millipede 070 catheter.The millipede catheters were navigated over a third party microcatheter and guidewire.It was recorded that the clot was crossed with the third party microcatheter and guidewire during each pass.After 3 passes, it was noted that there was embolization of clot to the left anterior cerebral artery.A third party stentriever was used in combination with aspiration for two subsequent passes, but the embolus could not be retrieved.The final mtici score at the end of the procedure was 2b.Following the procedure, the patient rapidly deteriorated and the patient's family declined further continuance of care.The patient died 5 days after the procedure.The treating physician attributed the death to the severity of the stroke and the patient's age.According to the physician, the stroke was rapidly evolving to a larger ischemic stroke which led to early neurological deterioration despite arterial recanalization.

Brand Name
MILLIPEDE 088 ACCESS CATHETER
Common Device Name
PERCUTANEOUS CATHETER
Manufacturer (Section D)
PERFUZE LTD
unit 6 galway business park
dangan
galway, galway H91W7 CP
EI  H91W7CP
Manufacturer (Section G)
PERFUZE LTD
unit 6 galway business park
dangan
galway, galway H91 W 7CP
EI   H91 W7CP
Manufacturer Contact
jeanine o'donnell
unit 6 galway business park
dangan
galway, galway H91 W-7CP
EI   H91 W7CP
MDR Report Key20851300
Report Number3015701715-2024-00004
Device Sequence Number14435216
Product Code QJP
UDI-Device Identifier05391539370142
UDI-Public(01)05391539370142(10)DHR143(17)250510
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K233648
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Study,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/10/2025
Device Catalogue NumberPMA088121US
Device Lot NumberDHR143
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/07/2024
Initial Report FDA Received Date12/05/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
027 HEADWAY MICROCATHETER (MICROVENTION); 8F SUPER ARROW-FLEX SHEATH (TELEFLEX); ASPIRATION PUMP (PENUMBRA); CHIKAI 18 GUIDEWIRE (ASAHI); EMBOTRAP 5MM X 37MM (CERENOVOUS); MILLIPEDE 070 ASPIRATION CATHETER (PERFUZE)
Outcome Attributed to Adverse Event Disability;
Patient Age81 YR
Patient SexFemale
Patient Weight57 KG